Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 99, NWS Jackson, MS

April 11, 2016Carroll County, Leflore County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 11, 2016, 10:51 AM CDT for Carroll County, Leflore County, Mississippi. It took effect at Apr 13, 2016, 1:00 PM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Apr 11, 2016, 10:51 AM CDT (15:51 UTC)
In effect from
Apr 13, 2016, 1:00 PM CDT
Expired
Apr 14, 2016, 10:00 PM CDT
In force
33 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yalobusha River at Whaley (YWGM6).

Action stage
20 ft
Minor stage
21 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

789 
WGUS44 KJAN 111551
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1051 AM CDT MON APR 11 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Yalobusha At Whaley affecting Carroll and Leflore Counties



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. 24 hours of forecast rainfall is used for 
most sites.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC015-083-122151-
/O.NEW.KJAN.FL.W.0099.160413T1800Z-160415T0300Z/
/YWGM6.1.ER.160413T1800Z.160413T1800Z.160414T1200Z.NO/
1051 AM CDT MON APR 11 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Yalobusha At Whaley
* from Wednesday afternoon to Thursday evening.
* At 10:00 AM Monday the stage was 16.2 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Wednesday afternoon.
* Impact...At 21.0 feet...Lowland flooding is occurring near the 
  river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Yalobusha River
Whaley         21  16.2 Mon 10 AM  17.5  20.6  21.0  21.0 01 PM 04/13


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$
2 follow-up statements
310 
WGUS84 KJAN 120322
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1022 PM CDT MON APR 11 2016




...The Flood Warning continues for the following rivers in 
Mississippi...

  Yalobusha At Whaley affecting Carroll and Leflore Counties 

...The Flood Warning continues for the following rivers in 
Mississippi..

  Yazoo River At Yazoo City affecting Yazoo County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC015-083-130922-
/O.EXT.KJAN.FL.W.0099.160414T0000Z-160414T1500Z/
/YWGM6.1.ER.160414T0000Z.160414T0000Z.160414T0000Z.NO/
1022 PM CDT MON APR 11 2016


The Flood Warning continues for
  The Yalobusha At Whaley
* from Wednesday evening to Thursday morning.
* At 10:00 PM Monday the stage was 16.7 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Wednesday evening.
* Impact...At 21.0 feet...Lowland flooding is occurring near the 
  river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Yalobusha River
Whaley         21  16.7 Mon 10 PM  17.1  20.6  20.6  21.0 07 PM 04/13


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$

MSC163-130921-
/O.CON.KJAN.FL.W.0044.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.160311T1539Z.160414T0000Z.000000T0000Z.NO/
1022 PM CDT MON APR 11 2016


The Flood Warning continues for
  The Yazoo River At Yazoo City
* until further notice.
* At  9:00 PM Monday the stage was 29.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will continue rising to near 32.0 feet by 
  early Thursday morning.
* Impact...At 32.0 feet...Minor flooding of mostly agricultural land 
  is occurring outside the levee protection system.
* Impact...At 29.0 feet...Minor over bank is flooding is occurring 
  along the river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Lower Yazoo River 
Yazoo City     29  29.9 Mon 09 PM  30.9  31.8  31.9  32.0 01 AM 04/14


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$
620 
WGUS84 KJAN 121620
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1120 AM CDT TUE APR 12 2016


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Yalobusha At Whaley affecting Carroll and Leflore Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC015-083-121650-
/O.CAN.KJAN.FL.W.0099.000000T0000Z-160414T1500Z/
/YWGM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1120 AM CDT TUE APR 12 2016

The Flood Warning is cancelled for
  The Yalobusha At Whaley.
* At 10:00 AM Tuesday the stage was 17.9 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 19.4 feet 
  early tomorrow afternoon.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Yalobusha River
Whaley         21  17.9 Tue 10 AM  19.3  19.3  18.7             


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 11, 9:42 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 11, 9:42 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
942 AM CDT MON APR 11 2016

.UPDATE...LATEST SATELLITE AND UPPER AIR ANALYSIS SHOWED A
SPLIT FLOW PATTERN WITH A BROAD UPPER TROUGH EXTENDING FROM THE
SOUTHWEST US TO THE SOUTHERN PLANS. A SERIES OF SHORT WAVES WAS
MOVING THROUGH THE SOUTHERN STREAM. MID TO UPPER DIVERGENCE FROM THE
ACTIVE SUBSTROPICAL JET WAS COMING OUT OF THE SOUTHERN PLAINS TO THE
LOWER MISS VALLEY. A STRONG MID LEVEL SHORT WAVE WAS PUSHING TOWARD
THE REGION FROM THE SOUTHERN PLAINS.  WE WERE GETTING PRETTY GOOD
RETURN FLOW OF 35 TO 40 KNOTS OVER THE REGION. ON THE SURFACE WE HAD
AN OUTFLOW BOUNDARY OVER SOUTHERN ARKANSAS AND A WEAK WARM FRONT
OVER SOUTHERN LOUISIANA INTO SOUTHEAST TEXAS. WPC HAS INCREASED THE
EXCESSIVE RAINFALL RISK AREA TO INCLUDE MOST OF THE CWA AS BOTH
BOUNDARIES CONVERGE TOWARD ONE ANOTHER FOR SOME LOCALLY HEAVY
RAINFALL POTENTIAL. LOOKING AT AREA 12 SNDGS WE WERE GETTING STRONG
STEEP LAPSE RATES AROUND 8C IN THE MID LEVELS. WE WERE GETTING SOME
DECENT LOW LEVEL SHEAR. 0-1 SHEAR WAS AROUND 30 KNOTS. AREA RADARS
WERE PICKING UP THE FIRST WAVE OF WARM ADVECTION SHOWERS MOVING
ACROSS THE CWA. AREA RADARS WERE ALSO PICKING UP SOME STRONG
CONVECTION NEAR THE OUTFLOW BOUNDARY AHEAD OF THE FRONTAL BOUNDARY
OVER ARKANSAS. THE AIRMASS WITH THE FORCING AND INSTABILITY SHOULD
BE ABLE TO RECOVER FOR SEVERE WEATHER AND LOCALLY HEAVY RAINFALL
RISK FOR THIS AFTERNOON GOING INTO THE OVERNIGHT HOURS. THE LATEST
HRRR KEEPS THE HEAVIEST RAINS NORTH OF THE I-20 CORRIDOR. LATE
MORNING TEMPS WERE IN THE 60S TO LOWER 70S. TEMPS SHOULD BE ABLE TO
REACH WELL INTO THE 70S OVER MOST AREA FOR THIS AFTERNOON. SO WITH
THIS IN MIND THE GENERAL FORECAST LOOKS TO BE ON TRACK./17/

&&

.AVIATION...VFR CIGS THIS MORNING WILL GRADUALLY BECOME MVFR BY THIS
AFTERNOON AS NUMEROUS SHRA AND SCATTERED TSRA DEVELOP ACROSS THE
AREA. THESE CONDITIONS WILL CONTINUE INTO THE OVERNIGHT WITH VSBYS
BECOMING IMPACTED AFTER 11/21Z IN HEAVIER TSRA THAT DEVELOP TONIGHT.
GUSTY SOUTHERLY WINDS AT 15 TO 25 KNOTS TODAY WILL SHIFT TO THE
NORTH LATER TONIGHT AS A COLD FRONT MOVES THROUGH FROM NORTH TO
SOUTH./26/

&&

.PREVIOUS DISCUSSION...446 AM CDT MON APR 11 2016

.DISCUSSION...
SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...A RATHER COMPLICATED
FORECAST IS SHAPING UP FOR THE REGION OVER THE NEXT 24 HOURS AS A
POTENT UPPER DISTURBANCE TRAVERSES A COLD FRONT SAGGING INTO THE
REGION FROM THE NORTH.

BUT FIRST THIS MORNING...THE AFOREMENTIONED FRONT REMAINS WELL NORTH
OF THE REGION EXTENDING FROM THE GREAT LAKES SOUTH/WESTWARD THROUGH
MISSOURI INTO OKLAHOMA. A STRONG SOUTHERLY BREEZE HAS PERSISTED
OVERNIGHT AS A RATHER TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA.
THIS GRADIENT WILL ACTUALLY RELAX SOMEWHAT THROUGH THE DAY, AND BUFR
SOUNDINGS SUGGEST THE MIXED LAYER WILL NOT BE AS DEEP AS THE PAST FEW
DAYS. SOME WIND GUSTS TO AROUND 30 KT WILL BE POSSIBLE ESPECIALLY
ACROSS THE DELTA, BUT GRADIENT WINDS AREN'T EXPECTED TO BE AS
WIDESPREAD A CONCERN AS YESTERDAY.

A FEW SHOWERS ARE ALREADY BEGINNING TO MOVE INTO OUR WESTERN ZONES.
THESE ARE ASSOCIATED WITH FORCING FROM A LEAD SHORTWAVE THAT BROUGHT
SEVERE STORMS TO OK/AR OVERNIGHT. THIS INITIAL WAVE WILL PRIMARILY
PUSH NORTH OF THE AREA DURING THE DAY WITH ONLY MODEST HEIGHT FALLS
HERE. HOWEVER, UPPER DIVERGENCE WILL BE CONSIDERABLE ON THE NOSE OF
A BUILDING SUBTROPICAL JET. THIS SHOULD PROMOTE THE DEVELOPMENT OF
WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THE DAY, ESPECIALLY OVER
THE NORTHERN HALF OF THE AREA. THERE HAS BEEN SOMEWHAT OF A SOUTHWARD
SHIFT IN QPF IN RECENT MODEL RUNS. DAYTIME POPS HAVE BEEN ADJUSTED
UPWARD OVER MUCH OF THE AREA TO REFLECT THIS THINKING. AS THE FRONT
REMAINS NORTH OF THE CWA UNTIL AFTER SUNSET, THE AXIS OF SHOWERS/
STORMS COULD HANG UP ACROSS THIS SAME AREA WELL INTO THE EVENING
PRESENTING SOME POTENTIAL FOR LOCALIZED FLOODING. OUR LIMITED FLOOD
THREAT WILL BE EXTENDED A BIT FARTHER SOUTH TOWARD THE I-20 CORRIDOR,
WHICH WILL LINE UP CLOSE TO A WPC DAY 1 SLIGHT RISK FOR EXCESSIVE
RAINFALL.

AS A MORE POTENT SHORTWAVE SWINGS INTO THE REGION LATER ON TONIGHT,
IT WILL SHOVE THE COLD FRONT SOUTHWARD, PUSHING THE CORRIDOR OF
CONVECTION SOUTHWARD TO THE I-20 CORRIDOR BY AROUND MIDNIGHT AND
THROUGH THE PINE BELT BY MORNING. THERE COULD BE SOME REDEVELOPMENT
OF SHOWERS AND STORMS TUESDAY AFTERNOON IN THE PINE BELT, BUT THIS
ACTIVITY IS NOT EXPECTED TO BE PARTICULARLY ROBUST AS MODEL CONSENSUS
HAS THE COLD FRONT THROUGH THE AREA ALREADY. MOST AREAS WILL SEE A
BREAK IN PRECIP FROM THE DAYTIME TUESDAY THROUGH MUCH OF THE EVENING,
BUT A FEW SHOWERS MAY SNEAK INTO THE MISSLOU REGION BY WED MORNING AS
A SURFACE LOW DEVELOPS ALONG THE TX COAST.

WITH REGARDS TO SEVERE WEATHER POTENTIAL...THE ANTICIPATION OF
NUMEROUS SHOWERS EARLIER IN THE DAY THAN PREVIOUSLY ANTICIPATED
COMPLICATES AN ALREADY MURKY SITUATION WITH RELATIVELY WEAK FORCING
AND A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL THAT SUCH
DEVELOPMENT COULD LIMIT INSTABILITY OVER SOME PORTION OF THE AREA,
THUS LIMITING THE SEVERE THREAT. HOWEVER, UNTIL WE ACTUALLY SEE WHERE
THINGS ARE DEVELOPING, IT IS TOO SOON TO MAKE ANY ADJUSTMENT TO
SEVERE THREAT AREAS. GENERALLY...THE BEST OVERLAY OF SHEAR AND
INSTABILITY IS EXPECTED TO BE NEAR AND WEST OF THE MS RIVER THIS
AFTERNOON, SO THIS IS WHERE WE WILL KEEP AN ELEVATED THREAT. SOME
ADJUSTMENTS WILL BE MADE TO TIMING, HOWEVER, TO SHOW MORE OPPORTUNITY
EARLIER IN THE DAY OVER THE NORTHERN HALF OF THE CWA. DAMAGING WIND
GUSTS AND LOWER-END SEVERE HAIL REMAIN THE PRIMARY THREATS, WITH
TORNADOES ALSO POSSIBLE...ESPECIALLY ALONG/WEST OF THE MS RIVER. THE
SEVERE THREAT WILL GRADUALLY DIMINISH OVERNIGHT AS INSTABILITY
WANES AND GREATER SHEAR MOVES EAST OF THE AREA. /DL/

LONG TERM (WEDNESDAY THROUGH SUNDAY)...THE WEATHER PATTERN IN THE
LONG RANGE WILL INITIALLY FEATURE AN ACTIVE SOUTHERN STREAM RESULTING
IN CONTINUED UNSETTLED WEATHER WITH SEASONABLY MILD TEMPERATURES. THE
POTENTIAL DEVELOPMENT OF A REX BLOCK OVER THE EASTERN CONUS WOULD
SLOW DOWN THE PROGRESSION OF WEATHER FEATURES...AND IT WOULD MAKE FOR
LOWER FORECAST CONFIDENCE IN THE DETAILS AS WE GO INTO THE WEEKEND.

THE STRONG GLOBAL MODEL CONSENSUS FOR WEDNESDAY INTO THURSDAY IS
THAT NORTHERN GULF LOW DEVELOPMENT WILL FOCUS THE BEST CHANCES FOR
THUNDERSTORM ACTIVITY TO SOUTHERN PORTIONS OF THE ARKLAMISS. THE LOW
AMPLITUDE OF THE WAVE COMBINED WITH LIMITED AIRMASS RECOVERY AHEAD
OF THE TROUGH FURTHER SUPPORT THIS IDEA. SO WILL HOLD OFF ON ANY
MENTION OF HEAVY RAINFALL IN THE HWO/GRAPHIC...BUT THIS COULD BE
SOMETHING TO MONITOR ALONG/SOUTH OF THE HIGHWAY 84 CORRIDOR
DEPENDING ON HOW MUCH RAIN FALLS THERE WITH THE EARLY WEEK SYSTEM.

AS THE UPPER LEVEL TROUGH SLOWS DOWN OVER THE ARKLAMISS REGION FROM
THURSDAY INTO FRIDAY...RAIN CHANCES COULD INCREASE SOME...BUT
RAINFALL SHOULD BE ON THE LIGHT SIDE WITH LITTLE IMPACT EXPECTED.
GOING INTO THE WEEKEND...CONSENSUS IS THAT THE REX BLOCK WOULD
EVOLVE INTO MORE OF AN OMEGA BLOCK WITH THE MID LEVEL RIDGE ALONG
THE MS RIVER VALLEY. IF THIS VERIFIES...IT WOULD HELP TO KEEP THE
FORECAST AREA DRY BY DEFLECTING SUBSEQUENT SHORTWAVE ACTIVITY. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  63  70  53 /  77  83  20  12
MERIDIAN      77  64  72  51 /  57  85  20  10
VICKSBURG     78  61  68  55 /  83  81  16  16
HATTIESBURG   79  66  78  57 /  55  87  51  14
NATCHEZ       78  65  70  54 /  74  69  21  19
GREENVILLE    73  53  65  50 /  91  92  12  10
GREENWOOD     74  56  67  49 /  91  93  15   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/26/DL/EC
Hazardous weather outlook, Apr 11, 5:55 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
555 AM CDT MON APR 11 2016

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-
040>042-047-121100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-
555 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA
OF NORTHEASTERN LOUISIANA, SOUTHEASTERN ARKANSAS, AND WESTERN
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION LATE
THIS AFTERNOON THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

HEAVY RAIN IS EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. ONE TO
THREE INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS
POSSIBLE WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

MSZ026>033-036>039-043>046-048>052-121100-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
555 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND EAST MISSISSIPPI, INCLUDING THE GOLDEN TRIANGLE.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION LATE
THIS AFTERNOON THROUGH THIS EVENING. TORNADOES CANNOT BE RULED OUT AS
WELL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

HEAVY RAIN IS EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. ONE TO
THREE INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS
POSSIBLE WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

MSZ054>066-072>074-121100-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
555 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION TONIGHT.
A TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024-026-MSZ053-121100-
CATAHOULA-CONCORDIA-CLAIBORNE-
555 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION LATE
THIS AFTERNOON THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

DL

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:39 AM CDTRiver Flood WarningJANClay5 days
Apr 11, 10:55 AM CDTRiver Flood WarningJANAttala, Holmes9 days
Apr 11, 10:57 AM CDTRiver Flood WarningJANNeshoba5 days
Apr 11, 12:30 PM CDTSpecial Weather StatementJANAdams30 min
Apr 11, 1:39 PM CDTSpecial Weather StatementJANBolivar51 min
Apr 11, 2:59 PM CDTSpecial Weather StatementJANHumphreys31 min
Apr 11, 3:24 PM CDTSevere Thunderstorm WarningJANHolmes51 min
Apr 11, 3:43 PM CDTSpecial Weather StatementJANAttala32 min
Apr 11, 3:50 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore55 min
Apr 11, 3:53 PM CDTFlash Flood WarningJANIssaquena4 hr
Apr 11, 4:10 PM CDTSpecial Weather StatementJANYazoo35 min
Apr 11, 4:19 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo44 min
Apr 11, 4:35 PM CDTSevere Thunderstorm WarningJANHinds, Madison55 min
Apr 11, 5:07 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott68 min
Apr 11, 5:28 PM CDTSevere Thunderstorm WarningJANRankin, Smith62 min
Apr 11, 6:08 PM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
Apr 11, 6:16 PM CDTSevere Thunderstorm WarningJANJasper46 min
Apr 11, 6:25 PM CDTSpecial Weather StatementJANKemper, Lauderdale35 min
Apr 11, 6:27 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale28 min
Apr 11, 6:49 PM CDTFlash Flood WarningJANIssaquena, Warren3 hr
Apr 11, 6:52 PM CDTSpecial Weather StatementJANClarke23 min

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.